Alert archive / Wyoming / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 53, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Jun 24, 2005, 2:47 PM MDT for Laramie County, Wyoming. It was in force for 43 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 24, 2005, 2:47 PM MDT (20:47 UTC)
- Expired
- Jun 24, 2005, 3:30 PM MDT
- In force
- 43 min
- Issued by
- NWS Cheyenne, WY
- Area
- Counties, with a storm outline in the text
County Laramie County, WY
The radar
The Cheyenne radar (KCYS), 34 km from the middle of the area, began a volume at 20:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 24, 2:53 PM MDT | HAIL 0.75 | 24 N Cheyenne, WY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 24, 1:35 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 8.8 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1923 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- -39 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KCYS 242047 SVRCYS WYC021-242130- /O.NEW.KCYS.SV.W.0053.050624T2047Z-050624T2130Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 247 PM MDT FRI JUN 24 2005 THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTH CENTRAL LARAMIE COUNTY IN SOUTHEAST WYOMING * UNTIL 330 PM MDT * AT 239 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR WHITAKER...OR ABOUT 22 MILES NORTH OF CHEYENNE...AND MOVING EAST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... 6 MILES SOUTH OF I-25 MM 39 BY 300 PM MDT LAT...LON 4155 10502 4133 10502 4131 10442 4155 10444 $$ SOWKO
3 follow-up statements
000 WWUS55 KCYS 242057 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 256 PM MDT FRI JUN 24 2005 WYC021-242130- /O.CON.KCYS.SV.W.0053.000000T0000Z-050624T2130Z/ LARAMIE WY- 256 PM MDT FRI JUN 24 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 330 PM MDT FOR CENTRAL LARAMIE COUNTY... AT 247 PM MDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE THUNDERSTORM PRODUCING DIME SIZE HAIL 24 MILES NORTH OF CHEYENNE. THIS STORM WAS LOCATED NEAR WHITAKER...OR ABOUT 20 MILES NORTH OF CHEYENNE...MOVING EAST AT 10 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... 6 MILES NORTHWEST OF HWY 85 MM 32 BY 330 PM MDT A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT FRIDAY EVENING FOR THE PANHANDLE OF NEBRASKA AND SOUTHEASTERN WYOMING. LAT...LON 4155 10502 4133 10502 4131 10442 4155 10444 $$ SOWKO
000 WWUS55 KCYS 242108 CCA SVSCYS SEVERE WEATHER STATEMENT...CORRECTED NATIONAL WEATHER SERVICE CHEYENNE WY 256 PM MDT FRI JUN 24 2005 WYC021-242130- /O.CON.KCYS.SV.W.0053.000000T0000Z-050624T2130Z/ LARAMIE WY- 256 PM MDT FRI JUN 24 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 330 PM MDT FOR NORTH CENTRAL LARAMIE COUNTY... AT 247 PM MDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE THUNDERSTORM PRODUCING DIME SIZE HAIL 24 MILES NORTH OF CHEYENNE. THIS STORM WAS LOCATED NEAR WHITAKER...OR ABOUT 20 MILES NORTH OF CHEYENNE...MOVING EAST AT 10 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... 6 MILES NORTHWEST OF HWY 85 MM 32 BY 330 PM MDT A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT FRIDAY EVENING FOR THE PANHANDLE OF NEBRASKA AND SOUTHEASTERN WYOMING. LAT...LON 4155 10502 4133 10502 4131 10442 4155 10444 $$ CORRECTED FOR LOCATION WITHIN COUNTY SOWKO
000 WWUS55 KCYS 242129 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 327 PM MDT FRI JUN 24 2005 WYC021-242137- /O.EXP.KCYS.SV.W.0053.000000T0000Z-050624T2130Z/ LARAMIE WY- 327 PM MDT FRI JUN 24 2005 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL LARAMIE COUNTY EXPIRES AT 330 PM MDT... AT 327 PM WEATHER SERVICE RADAR INDICATED THAT THE THUNDERSTORM HAD WEAKENED...THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE. THE THUNDERSTORM REMAINS STRONG AND WILL CONTINUE TO PRODUCE 1/2 INCH HAIL AND VERY HEAVY RAIN. STRENGTHENING OF THE STORM IS POSSIBLE IN WHICH CASE A NEW WARNING MAY BE REQUIRED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT FRIDAY EVENING FOR THE PANHANDLE OF NEBRASKA AND SOUTHEASTERN WYOMING. LAT...LON 4155 10502 4133 10502 4131 10442 4155 10444 $$ SOWKO
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 2:33 PM MDT, 14 minutes earlier.
Area forecast discussion, Jun 24, 2:33 PM MDT, 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 233 PM MDT FRI JUN 24 2005 .SHORT TERM...SEVERE THUNDERSTORM WATCH #517 IN EFFECT FOR ALL OUR SOUTHEAST WYOMING COUNTIES AS WELL AS SIOUX...SCOTTS BLUFF...BANNER AND KIMBALL COUNTIES IN THE WESTERN NEBRASKA PANHANDLE UNTIL 9 PM. CONVECTION STARTING TO DEVELOP AND INCREASE IN COVERAGE ATTM AND SPREADING OFF OF THE MOUNTAINS. DEWPOINTS IN THE MID 40S TO MID 50S WITH DECENT SHEAR ALONG THE STATIONARY BOUNDARY ALONG THE SOUTHEAST WYOMING MOUNTAINS. IN ADDITION...LAPS DATA SHOWINGS LI/S TO -4 AND CAPES AROUND 2000 J/KG ALONG THE WY/NEB STATE LINE. EXPECT CONVECTION TO CONTINUE WITH SOME STORMS REACHING SEVERE LEVELS AND PERHAPS A WATCH LATER IN THE EASTERN TIER OF COUNTIES IN THE WESTERN NEBRASKA PANHANDLE. OTHERWISE...LITTLE CHANGE IN OVERNIGHT TEMPERATURES WITH SOME PATCHY FOG AND LOW CLOUDS POSSIBLE MAINLY IN THE PANHANDLE DURING THE EARLY MORNING HOURS. BOUNDARY LIFTS SLIGHTLY NORTH AND EAST TOMORROW WITH WARMER TEMPERATURES SPREADING OVER WESTERN AREAS. POTENTIAL FOR SEVERE STORMS WILL LIKELY BE ALONG THE BOUNDARY AGAIN SATURDAY. .LONG TERM...TSTM CHANCES WILL BE GREATEST SAT EVENING ACROSS OUR ERN ZONES WHERE CAP WILL BE WEAKEST. WITH LACK OF FOCUS OR LARGE SCALE LIFT...EXPECT TSTMS TO DIMINISH LATE SAT NIGHT. CANNOT RULE OUT AFTN/EVNG TSTMS ON SUN PER CONVECTIVE PARAMETERS. ON MON...TSTM COVERAGE WILL DECREASE AS HEIGHTS/TEMPS ALOFT RISE...CREATING MORE OF A CAPPING INVERSION AND CONVECTIVE INHIBIITION (CIN). S/WV TROF (SHORTWAVE TROF) PASSING ACROSS THE NRN ROCKIES ON TUE WILL AID AN INCREASE IN TSTM COVERAGE ACROSS SE WY/WRN NEB. AS MENTIONED BY MIDNIGHT SHIFT LONG TERM FORECASTER...TSTM COVERAGE WILL DECREASE ON WED WITH WLY/NWLY FLOW ALOFT AND LOW/MID LEVEL DRYING. THU/FRI LOOK RELATIVELY DRY WITH WLY FLOW ALOFT AND LIMITED LOW/MID LEVEL MOISTURE. RUBIN && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && STARK/RUBIN
Hazardous weather outlook, Jun 24, 1:36 PM MDT, 1 hour 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 136 PM MDT FRI JUN 24 2005 NEZ020-054-055-WYZ061>067-069-070-251130- BANNER NE-CHEYENNE NE-CHEYENNE FOOTHILLS WY-KIMBALL NE- LARAMIE RANGE WY-LARAMIE VALLEY WY-NORTH CARBON WY- NORTH LARAMIE RANGE WY-PINE BLUFFS WY-PLATTE WY-SNOWY RANGE WY- SOUTHWEST CARBON WY- 136 PM MDT FRI JUN 24 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTHERN PLAINS OF SOUTHEAST WYOMING AND SOUTHERN SECTIONS OF THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL DEVELOP EARLY THIS AFTERNOON AND LAST INTO THE EVENING. IT IS LIKELY THAT SOME OF THE STORMS WILL BECOME SEVERE WITH HAIL UP TO ONE INCH IN DIAMETER. THE STORMS WILL ALSO BE CAPABLE OF PRODUCING WINDS IN EXCESS OF 60 MPH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY WIDELY SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED SATURDAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE REQUIRED THIS AFTERNOON AND EARLY EVENING. NEZ001>003-019-021-WYZ059-060-068-251130- BOX BUTTE NE-CONVERSE WY-DAWES NE-GOSHEN WY-MORRILL NE-NIOBRARA WY- SCOTTS BLUFF NE-SIOUX NE- 136 PM MDT FRI JUN 24 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN PLAINS OF SOUTHEAST WYOMING AND THE CENTRAL AND NORTHERN SECTIONS OF THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP AND SPREAD ACROSS EAST CENTRAL WYOMING AND THE NORTHERN AND CENTRAL SECTION OF THE NEBRASKA PANHANDLE THIS AFTERNOON AND EVENING. IT IS LIKELY THAT SOME OF THE STORMS WILL BECOME SEVERE PRODUCING LARGE HAIL IN EXCESS OF ONE INCH IN DIAMETER AND DAMAGING WIND GUSTS OVER 60 MPH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED MAINLY IN THE LATE AFTERNOONS AND EVENINGS SATURDAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE REQUIRED THIS AFTERNOON AND EVENING. SOWKO
In the hours before
Special weather statement, Jun 24, 1:40 PM MDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 140 PM MDT FRI JUN 24 2005 NEZ001-019>020-054-WYZ059>069-250300- BANNER-KIMBALL-SCOTTS BLUFF-SIOUX-LARAMIE VALLEY- SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-CONVERSE- NORTH LARAMIE RANGE-GOSHEN-LARAMIE RANGE-CHEYENNE FOOTHILLS- NIOBRARA-PLATTE- 139 PM MDT FRI JUN 24 2005 ...THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH 517 IN EFFECT UNTIL 9 PM MDT FOR THE FOLLOWING AREA... IN NEBRASKA THIS WATCH INCLUDES 4 COUNTIES IN THE WESTERN NEBRASKA PANHANDLE BANNER... KIMBALL... SCOTTS BLUFF... SIOUX... IN WYOMING THIS WATCH INCLUDES 7 COUNTIES IN EAST CENTRAL WYOMING CONVERSE... NIOBRARA... IN SOUTH CENTRAL WYOMING CARBON... IN SOUTHEAST WYOMING ALBANY... GOSHEN... LARAMIE... PLATTE... THIS INCLUDES THE CITIES OF...KIMBALL...HARRISON...HARRISBURG... CHEYENNE...DOUGLAS...GLENROCK...WHEATLAND...GUERNSEY...LUSK... TORRINGTON...LARAMIE...RAWLINS...SCOTTSBLUFF AND GERING. STARK
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 2:25 PM MDT | Severe Thunderstorm Warning | CYS | Platte | 38 min |
| Jun 24, 3:15 PM MDT | Severe Thunderstorm Warning | CYS | Laramie | 46 min |
| Jun 24, 3:47 PM MDT | Severe Thunderstorm Warning | CYS | Laramie | 53 min |
| Jun 24, 3:47 PM MDT | Severe Thunderstorm Warning | CYS | Laramie | 43 min |
| Jun 24, 3:51 PM MDT | Severe Thunderstorm Warning | CYS | Platte | 30 min |
| Jun 24, 4:06 PM MDT | Severe Thunderstorm Warning | CYS | Goshen | 54 min |
| Jun 24, 4:30 PM MDT | Severe Thunderstorm Warning | CYS | Laramie | 38 min |
| Jun 24, 4:37 PM MDT | Severe Thunderstorm Warning | CYS | Niobrara | 54 min |
| Jun 24, 5:51 PM MDT | Severe Thunderstorm Warning | CYS | Niobrara | 58 min |
Nearby
Severe Thunderstorm Warnings in Wyoming, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.